MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances related to this failure were found.The returned product evaluation confirmed the distal tip of the catheter was separated.The separated piece was still on the guidewire.The tip of the turnpike was twisted and "sanding" marks were present.The ptfe inner layer was exposed and twisted.Based on the evidence found and the event description the most likely root cause for this failure is advancing/withdrawing/torquing against resistance.
 
Event or Problem Description
Dr.Had a very calcified torturous rca.The wire went down fine and once he started to deliver the tp he said it was advancing no problem.Once he saw he was in the tortuous vessel it stopped tracking and nothing he did would release it.The tip also appeared off the catheter.He eventually put a 3mm stent with a second wire and then pulled everything out with great effort.The tip was not attached to the catheter.I believe it was separated but pulled out with the wire.Dr.Then was able to finish the case with additional stent and balloon.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7359709
Report Number2134812-2018-00012
Device Sequence Number1103549
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/07/2019
Device Model Number5640
Device Lot Number616882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2018
Initial Report FDA Received Date03/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;